Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 94, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 14, 2001, 2:57 PM EDT for Flagler County, Putnam County, Florida. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 14, 2001, 2:57 PM EDT (18:57 UTC)
- Expired
- Jun 14, 2001, 4:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Flagler County, FL, Putnam County, FL
The radar
The Jacksonville radar (KJAX), 109 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 3:30 PM EDT | Thunderstorm Wind | Crescent City, FL | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1497 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
828 WUUS52 KJAX 141858 SVRJAX FLC035-107-142000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 257 PM EDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN FLAGLER COUNTY IN NORTHEAST FLORIDA EASTERN PUTNAM COUNTY IN NORTHEAST FLORIDA * UNTIL 400 PM EDT * AT 257 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 9 MILES WEST OF GEORGETOWN...OR ABOUT 3 MILES NORTHWEST OF SALT SPRINGS...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 400 PM EDT... GEORGETOWN... WELAKA... SATSUMA... POMONA PARK AND LAKE COMO... SAN MATEO AND ANDALUSIA... EAST PALATKA... VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 2947 8181 2935 8166 2951 8129 2973 8166 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 9:50 AM EDT, 5 hours 7 minutes earlier.
Area forecast discussion, Jun 14, 9:50 AM EDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 950 AM EDT THU JUN 14 2001 CURRENTLY...WATER VAPOR AND IR SATELLITE IMAGERY SHOWED A WEAK VORT MID TO UPPER LEVEL VORT APPROACHING THE BIG BEND AREA. THE MESO-ETA SHOW THAT THE VORT CENTER WILL ROTATE OFF THE CAMDEN/NASSAU COUNTY COAST BY MID AFTERNOON. SO THAT WILL BE ONE OF THE MAJOR AREAS OF CONCERN FOR CONVECTION THIS AFTERNOON. CURRENT ZONE PACKAGE LOOKS OK SO NAO UPDATES EXPECTED AT THIS TIME. RED FLAG WARNING IN EFFECT FOR THE SUWANNEE VALLEY. NO FLAGS FOR THE COASTAL WATERS. .JAX... .FL...NONE. .GA...NONE. BLS
In the hours before
Special weather statement, Jun 14, 12:00 PM EDT, 2 hours 57 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-150000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT THU JUN 14 2001 ...SCATTERED THUNDERSTORMS THIS AFTERNOON ACROSS THE AREA... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON ACROSS INTERIOR SECTIONS OF NORTH FLORIDA AND SOUTHEAST GEORGIA. THIS ACTIVITY WILL MOVE EAST AT 10 MPH. BY MID-AFTERNOON...THE EAST COAST SEABREEZE WILL BEGIN TO MOVE INLAND ACROSS NORTHEAST FLORIDA. THEREFORE...THE MOST CONCENTRATED AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS NEAR THE SAINT JOHNS RIVER. SOME STORMS MAY BE STRONG...WITH WIND GUSTS IN EXCESS OF 40 MPH POSSIBLE...AS WELL AS SMALL HAIL AND FREQUENT DEADLY LIGHTNING. HEAT INDICES WILL APPROACH THE 100 TO 105 DEGREE RANGE IN SOME LOCATIONS LATE THIS AFTERNOON AND EVENING. PERSONS ENGAGED IN OUTDOOR ACTIVITIES SHOULD TAKE STEPS TO PREVENT HEAT STRESS RELATED INJURIES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:06 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 39 min |
| Jun 14, 2:45 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 45 min |
| Jun 14, 3:07 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 38 min |
| Jun 14, 3:58 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 47 min |
| Jun 14, 4:46 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 44 min |
| Jun 14, 5:37 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 38 min |
| Jun 14, 6:03 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 42 min |
| Jun 14, 6:10 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Saint Johns | 50 min |
| Jun 14, 6:21 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 54 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.